Alert archive / Wisconsin / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 23, 2025, 8:48 PM CDT for Grant County, Wisconsin. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2025, 8:48 PM CDT (01:48 UTC)
- Expired
- Jun 23, 2025, 10:45 PM CDT
- In force
- 117 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, WI
The radar
The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted.
769
WGUS53 KARX 240148
FFWARX
WIC043-240345-
/O.NEW.KARX.FF.W.0001.250624T0148Z-250624T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service La Crosse WI
848 PM CDT Mon Jun 23 2025
The National Weather Service in La Crosse has issued a
* Flash Flood Warning for...
Southeastern Grant County in southwestern Wisconsin...
* Until 1045 PM CDT.
* At 848 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Over 2 1/2" of rain has fallen
in Platteville in 1 1/2 hours with another 1/2" possible over the
next hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Platteville, Dickeyville, Big Patch, Cornelia and Platteville
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4274 9059 4284 9044 4274 9043 4268 9043
4263 9043 4261 9064
FLASH FLOOD...RADAR INDICATED
$$
Rieck1 follow-up statement
517
WGUS73 KARX 240339
FFSARX
Flash Flood Statement
National Weather Service La Crosse WI
1039 PM CDT Mon Jun 23 2025
WIC043-240349-
/O.EXP.KARX.FF.W.0001.000000T0000Z-250624T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant WI-
1039 PM CDT Mon Jun 23 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM CDT THIS EVENING FOR
SOUTHEASTERN GRANT COUNTY...
Any flood waters should be receding and the heaviest rain is
shifting off to the south and east, though light to moderate rain
showers should continue through the night. Flooding is no longer
expected to pose a threat. Please continue to heed remaining road
closures.
&&
LAT...LON 4274 9059 4284 9044 4274 9043 4268 9043
4263 9043 4261 9064
$$
SkowWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 5:53 PM CDT, 2 hours 55 minutes earlier. Its key messages:
- Severe weather possible this afternoon and early evening. Main threat will be wet microbursts.
- Several rounds of heavy rain expected from late Tuesday night into Thursday night. If training storms can occur, there will be the potential of flash flooding.
Area forecast discussion, Jun 23, 5:53 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 553 PM CDT Mon Jun 23 2025 .KEY MESSAGES... - Severe weather possible this afternoon and early evening. Main threat will be wet microbursts. - Several rounds of heavy rain expected from late Tuesday night into Thursday night. If training storms can occur, there will be the potential of flash flooding. && .DISCUSSION... Issued at 332 PM CDT Mon Jun 23 2025 This Afternoon into the Evening A cold front will move through the area. Surface-based CAPES are range from 1500 to 3000 J/kg. The effective shear are in the 35 to 40 knot range. With freezing levels up to 15,000 feet and a skinny CAPE profile, the probabilities for large hail look low generally less than 2 percent. With precipitable water values up to 2 inches and DCAPES ranging from 800 to 1100 J/kg, it appears that our primary severe weather risk will be from wet microbursts. There will be the potential for heavy rain as the remnants of Erick moves northeast through the region. Tuesday and Tuesday Evening The front will move south toward the Interstate 80 corridor. Surface-based CAPES south of Interstate 90 will be up to 750 J/kg. With weak 850 mb convergence, only expecting scattered showers and maybe a thunderstorm. Late Tuesday Night into Thursday Night The front move back north and then stall and north of the Interstate 90 corridor. As several waves move along this boundary there will be several rounds of showers and storms moving through the region. Precipitable water values along and north of this front will be near 2 inches and between 1.8 and 2 inches south of this front. Warm cloud layer depths climb into the 3.5 to 4 km range. This result in the potential for heavy rain. The mean QPF in the ensembles are ranging from 2 to 4 inches for this time period. The 23.12z LREF probabilities for 4 inches or greater remains in the 10 to 25 percent range. The flooding potential remains unclear due to uncertainties on where this front will be located and where training showers and storms are able to occur. Flash flooding potential will be confined to these areas. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 555 PM CDT Mon Jun 23 2025 The scattered storms will move southeast and east of KLSE by 24.02z. While the storms will be moving out of the area, scattered showers will continue to be seen through mid-morning Tuesday for areas along and south of Interstate 94. MVFR ceilings will move into the area between 24.03z and 24.07z and then become VFR by mid-morning. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...Heat Advisory until 7 PM CDT this evening for WIZ054-055-061. MN...None. IA...Heat Advisory until 7 PM CDT this evening for IAZ029-030. && DISCUSSION...Boyne AVIATION...Boyne
Hazardous weather outlook, Jun 23, 4:16 AM CDT, 16 hours 32 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 416 AM CDT Mon Jun 23 2025 IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041- 241330- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Wabasha-Dodge-Olmsted- Winona-Mower-Fillmore-Houston-Taylor-Clark-Buffalo-Trempealeau- Jackson-La Crosse- 416 AM CDT Mon Jun 23 2025 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...central Wisconsin... north central Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Scattered strong to severe storms are possible this afternoon into the evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Rounds of showers and storms are expected through Friday. Repeated heavy rainfall could lead to areas of flooding. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ011-029-030-WIZ042>044-053>055-061-241330- Allamakee-Fayette-Clayton-Monroe-Juneau-Adams-Vernon-Crawford- Richland-Grant- 416 AM CDT Mon Jun 23 2025 This Hazardous Weather Outlook is for portions of northeast Iowa...central Wisconsin...southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Impacts from high heat are expected again today as heat indices near 100 degrees. A Heat Advisory continues into the early evening. Scattered strong to severe storms are possible this afternoon into the evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Rounds of showers and storms are expected through Friday. Repeated heavy rainfall could lead to areas of flooding. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Jun 23, 6:27 PM CDT, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
627 PM CDT Mon Jun 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM Rain 1 E Spring Valley 43.69N 92.37W
06/23/2025 E3.10 Inch Fillmore MN Public
&&
KBLocal storm report, Jun 23, 6:29 PM CDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
629 PM CDT Mon Jun 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM Rain 2 NNW Tomah 44.01N 90.52W
06/23/2025 M2.70 Inch Monroe WI Trained Spotter
&&Special weather statement, Jun 23, 7:19 PM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service La Crosse WI 719 PM CDT Mon Jun 23 2025 IAZ030-WIZ061-240200- Clayton-Grant- Including the cities of Elkader and Platteville 719 PM CDT Mon Jun 23 2025 ...Storms Producing Heavy Rain Into Mid Evening... Thunderstorms will roll northeast across the area through 9 pm, producing heavy rain with 1" per hour rainfall rates accompanying some storms. Localized amounts upwards of 2+" are possible. Urban street flooding is likely. If repeated rounds of heavy rain are realized, flooding could become more widespread. A few storms could be strong producing wind gusts up to 40 mph and possibly pea sized hail. However, the threat for severe storms is quickly diminishing. Rieck
Local storm report, Jun 23, 7:31 PM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
731 PM CDT Mon Jun 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Rain 2 SSE Holmen 43.93N 91.24W
06/23/2025 M1.82 Inch La Crosse WI Public
&&
KBLocal storm report, Jun 23, 7:33 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
733 PM CDT Mon Jun 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM Rain Fennimore 42.98N 90.66W
06/23/2025 E1.50 Inch Grant WI Emergency Mngr
Fell over 35 minutes.
&&
KBLocal storm report, Jun 23, 7:44 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
744 PM CDT Mon Jun 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Tstm Wnd Dmg 3 ESE Buckhorn State Pa 43.92N 89.94W
06/23/2025 Adams WI Broadcast Media
Boats and big pine tree blown over.
&&
KBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:12 AM CDT | River Flood Watch | ARX | Jackson | 48 hr |
| Jun 24, 10:12 AM CDT | River Flood Watch | ARX | La Crosse, Trempealeau | 61 hr |
| Jun 24, 10:14 AM CDT | River Flood Watch | ARX | Crawford | 65 hr |
| Jun 24, 10:14 AM CDT | River Flood Watch | ARX | Crawford | 64 hr |
| Jun 24, 10:14 AM CDT | River Flood Watch | ARX | Vernon | 65 hr |
| Jun 24, 10:14 AM CDT | River Flood Watch | ARX | Richland, Vernon | 5 days |
| Jun 24, 10:16 AM CDT | River Flood Watch | ARX | Juneau | 65 hr |
| Jun 24, 12:08 PM CDT | Areal Flood Advisory | ARX | La Crosse | 112 min |
Nearby
Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.